Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be concerned?

May 11, 2008

Hi Dr. Holodniy!

It's been awhile - how are you?

I was diagnosed in October of '06, probably infected around April of that year.. My labs that October came back with a CD4 count of 664, 43%, viral load 471,000. January of '07, 493, 39%, 602,000. April '07 (different lab if that means anything), 704, 39%, 120,000.

After that I lost insurance and haven't had my levels checked since. Since last fall/winter, I've had ongoing sinus problems, caught everything that's gone around at work (stomach flus, bronchitis, etc), gotten toenail fungus, and, recently, what is apparently seborrhoeic dermatitis. Also, I don't think I really look much different, but suddenly all of my pants are falling off. Or would, if I didn't wear a belt. ;)

Considering that my CD4 count seemed to be in good shape about a year ago, do you think I should be very concerned about these things? Do you think that it's necessary to find a way to get labs done because I could be getting close to needing meds, or are these things normal for someone who is still a long ways off from that point?

Thanks so much for your time! Take care.

Response from Dr. Holodniy

If at all possible I would get another set of labs. Although your previous labs indicated a CD4 count and percent in the normal range, your viral load was very high. It is possible that over the last year your CD4 count has decreased and that is why you are having some of these symptoms. And if so, you probably need to start treatment. On the other hand, if your CD4 count is stable from last year, even with that high a viral load, you don't need to start treatment right away, and those symptoms might not be associated with HIV progression.



Previous
Further information
Next
indeterminae result in advanced AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement